MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS ACCESS SOLUTION; INTRODUCER, CATHETER

BAYLIS MEDICAL COMPANY INC. VERSACROSS ACCESS SOLUTION; INTRODUCER, CATHETER
Lot Number VXF160124E
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Positioning Problem (3009)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 08/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.A separate problem report will be field for the versacross rf wire.Detailed product information was not provided to bsc yet.The good faith effort to obtain the information is in progress, but it is not available still.
 
Event or Problem Description
A perforation and a pericardial effusion (pe) occurred.It was reported that a versacross connect laac access solution kit was selected for use for a watchman procedure.Prior to the procedure, a baseline pe was identified in the patient (greater than 1cm).Following the completion of the procedure, having the watchman device implanted without issue, the baseline pe was monitored, and it was determined that it had worsened around the right ventricle.A pericardiocentesis was then performed, but the right-side effusion slowly re-accumulated.Next, a surgery was performed, and a perforation of the right ventricle apex was discovered and repaired.It was determined to be unrelated to any implantation of the watchman device, but likely caused by the versacross wire or sheath inserted prior/during transeptal puncture.During transseptal puncture, limited fluoro was used and versacross wire were inserted in the superior vena cava (svc) using transesophageal echocardiogram (tee).It is thought that before the wire/sheath could be seen in the svc, it may have dropped into the right ventricle causing damage.Patient was sent to intensive care unit (icu) for recovery, partially due to other health issues such as dialysis.The device is not expected to be returned for analysis.The patient was not under warfarin nor antiplatelet drugs at the time.
 
Additional Manufacturer Narrative
Due to additional information received, the fields b5 (describe event or problem), b6 (relevant tests/laboratory data), d1 (brand name), d2a (common device name), d2b (pro code (product code)), d4 (lot number, expiration date and unique identifier (udi) #), g1 (mfr site facility name, mfr site address 1, mfr site city, mfr site zip/post code, mfr site country), g4 (premarket / 510(k) ), f10 and h6 (device codes (1)) were updated.It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
A perforation and a pericardial effusion (pe) occurred.It was reported that a versacross connect laac access solution kit was selected for use for a watchman procedure.Prior to the procedure, a baseline pe was identified in the patient (greater than 1cm).Following the completion of the procedure, having the watchman device implanted without issue, the baseline pe was monitored, and it was determined that it had worsened around the right ventricle.A pericardiocentesis was then performed, but the right-side effusion slowly re-accumulated.Next, a surgery was performed, and a perforation of the right ventricle apex was discovered and repaired.It was determined to be unrelated to any implantation of the watchman device, but likely caused by the versacross wire or sheath inserted prior/during transeptal puncture.During transseptal puncture, limited fluoro was used and versacross wire were inserted in the superior vena cava (svc) using transesophageal echocardiogram (tee).It is thought that before the wire/sheath could be seen in the svc, it may have dropped into the right ventricle causing damage.Patient was sent to intensive care unit (icu) for recovery, partially due to other health issues such as dialysis.The device is not expected to be returned for analysis.The patient was not under warfarin nor antiplatelet drugs at the time.It has been further mentioned that the main challenge for the physician was visualizing/tracking the rf wire into the svc using transesophageal echocardiography (tee) imaging.The timing of the perforation is inconclusive, but it was found to be in the right ventricle.Act was lower than therapeutic during the procedure, at 146, and additional heparin was given.The physician does not believe the rf wire or dilator malfunctioned during the procedure.Patient has been successfully discharged on (b)(6) 2024.Products will not be returning for analysis.

Brand Name
VERSACROSS ACCESS SOLUTION
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
zona franca la lima
cartgo, 03 30106
CS   30106
Manufacturer Contact
angela hinkley
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key20107370
Report Number2124215-2024-54365
Device Sequence Number8442740
Product Code DYB
UDI-Device Identifier00685447011835
UDI-Public00685447011835
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K183655
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/20/2026
Device Lot NumberVXF160124E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2024
Supplement Date Received by Manufacturer09/12/2024
Initial Report FDA Received Date08/30/2024
Supplement Report FDA Received Date10/03/2024
Date Device Manufactured01/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age80 YR
Patient SexFemale